Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 8, 2000, 6:00 PM CDT for Marathon County, Wisconsin. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 6:00 PM CDT (23:00 UTC)
- Expired
- Aug 8, 2000, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:25 PM CDT | Hail 1 | Athens, WI | |
| Aug 8, 6:28 PM CDT | Hail 1 | Athens, WI | |
| Aug 8, 6:37 PM CDT | Hail 1.75 | Athens, WI | |
| Aug 8, 7:07 PM CDT | Hail 0.75 | Marathon, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 082302 SVRGRB WIC073-090000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 700 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS 20 MILES NORTHWEST OF ATHENS. THAT PLACES THE STORM 42 MILES NORTHWEST OF WAUSAU. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... ATHENS BY 620 PM CDT. PONIATOWSKI BY 625 @PM CDT. HAMBURG BY 625 PM CDT. WAUSAU BY 635 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. TH/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 2:30 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NWS MILWAUKEE/SULLIVAN WI 230 PM CDT TUE AUG 8 2000 NWS GREEN BAY REMAINS OUT OF SERVICE DUE TO A MAJOR POWER/COMMS FAILURE. ACTIVITY REDEVELOPING NOW IN TRIPLE POINT ZONE OF WMFNT/CDFNT NW OF CWA. THIS ACCOMPANIED BY MID LEVEL S/W THAT APPEARS TO BE HANDLED BEST BY THE ETA MODEL. BNDRY LEVEL PRETTY CHEWED UP FM MORNING/EARLY AFTN CONVECTION...BUT REMAINS MOIST AND TEMPERATURES RECOVERING NOW IN CLEAR SLOT AHEAD OF NEXT CONVECTION. MESO ANALYSIS SHOWS AIR STEADILY DESTABILIZING WITH SFC BASED LI ARND -7 OVR NW WI IN AREA OF STRONG MOISTURE FLUX CONVERGENCE. WL BRING THIS BAND OF CONVECTION ACROSS THE AREA THIS EVENING...ESPECIALLY OVR THE NRN CWA. AFT PCPN ENDS OVERNIGHT...SOME FOG MAY DVLP TOWARD MORNING IN WK WIND FIELD AND WET BNDRY LAYER. DRIER WORKS IN QUICKLY ON WEDNESDAY AND STICKS AROUND THRU THE REMAINDER OF THE WEEK. .GRB...NONE. DAVIS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 8, 6:00 AM CDT, 12 hours before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT TUE AUG 8 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. BEST CHANCE FOR THUNDERSTORMS WILL BE AFTER 4:00 PM. LARGE HAIL AND GUSTY WINDS OVER 60 MPH WILL BE THE MAIN THREAT. A STRONG UPPER LEVEL STORM IS EXPECTED TO MOVE SOUTHEAST OVER WISCONSIN THIS AFTERNOON AND TONIGHT. MOST OF THE CLOUDS ACROSS THE REGION THIS MORNING SHOULD CLEAR AWAY...ALLOWING FOR SIGNIFICANT HEATING. AS THE UPPER LEVEL STORM MOVES OVER THE UNSTABLE AIR MASS...SCATTERED THUNDERSTORMS SHOULD DEVELOP. A STATIONARY FRONT ACROSS THE NORTHERN PART OF THE STATE...AND OTHER SURFACE BOUNDARIES PRODUCED BY LAST NIGHT'S THUNDERSTORMS...WILL AID IN THE DEVELOPMENT. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST AS THUNDERSTORMS START TO DEVELOP. KENNEDY WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 8, 12:30 PM CDT, 5 hours 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-082100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NWS MILWAUKEE/SULLIVAN WI 1230 PM CDT TUE AUG 8 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS REMAIN A THREAT FOR THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE AFTER 400 PM. LARGE HAIL AND GUSTY WINDS OVER 60 MPH WILL BE THE MAIN THREAT. A STRONG UPPER LEVEL STORM WILL MOVE SOUTHEAST OVER WISCONSIN THIS AFTERNOON AND TONIGHT. CLOUDS ACROSS THE REGION ARE CLEARING FROM THE WEST AND THIS WILL ALLOW FOR SIGNIFICANT HEATING. AS THE UPPER LEVEL STORM MOVES OVER THE UNSTABLE AIR MASS...SCATTERED THUNDERSTORMS SHOULD DEVELOP. A STATIONARY FRONT ACROSS THE NORTHERN PART OF THE STATE...AND OTHER SURFACE BOUNDARIES PRODUCED BY LAST NIGHTS THUNDERSTORMS...WILL AID IN THE DEVELOPMENT. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. EISE
Special weather statement, Aug 8, 3:00 PM CDT, 3 hours before
WIZ020-082020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT TUE AUG 8 2000 ...TEST... TEST OF WFO GREEN BAY COMMS... JKL
Special weather statement, Aug 8, 3:09 PM CDT, 2 hours 51 minutes before
WIZ020-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT TUE AUG 8 2000 ...TEST... THIS IS A TEST FROM WFO GREEN BAY. JKL
Special weather statement, Aug 8, 3:19 PM CDT, 2 hours 41 minutes before
WIZ020-082040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT TUE AUG 8 2000 ...TEST... TEST OF WFO GREEN BAY COMMS. JKL
Special weather statement, Aug 8, 4:23 PM CDT, 1 hour 37 minutes before
WIZ005-010>013-018>021-090300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI 423 PM CDT TUE AUG 8 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR VILAS...ONEIDA...LINCOLN...FOREST...LANGLADE...FLORENCE... MENOMINEE...OCONTO AND MARINETTE COUNTIES UNTIL 10 PM CDT. THIS WATCH AREA INCLUDES THE COMMUNITIES OF EAGLE RIVER...RHINELANDER... TOMAHAWK...CRANDON...ANTIGO...FLORENCE...OCONTO...KESHENA...AND CRIVITZ. A LINE OF THUNDERSTORMS MOVING ACROSS NORTH CENTRAL WISCONSIN THIS EVENING HAS THE POTENTIAL TO CAUSE WIND GUSTS IN EXCESS OF 60 MPH AND DIME SIZED HAIL OR LARGER. EXPECT THE SEVERE THREAT TO BE GREATEST FROM EAGLE RIVER TO MERRILL AROUND 5 PM CDT...FROM CRANDON TO ANTIGO BY 6 PM CDT...AND AT OCONTO AND PESHTIGO AROUND 7 PM CDT. MORE THUNDERSTORMS DEVELOPING IN MINNESOTA MAY ALSO CAUSE DAMAGING WIND GUSTS AND HAIL LATER IN THE EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR MORE INFORMATION ON THIS SEVERE WEATHER THREAT. KC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:50 PM CDT | Tornado Warning | GRB | Marathon | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.